Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 25, NWS Des Moines, IA

June 18, 2010Marion County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 18, 2010, 7:00 PM CDT for Marion County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2010, 7:00 PM CDT (00:00 UTC)
Expired
Jun 19, 2010, 1:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Marion County, IA

The radar

The Des Moines radar (KDMX), 77 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1389 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

889 
WGUS53 KDMX 190000
FFWDMX
IAC125-190600-
/O.NEW.KDMX.FF.W.0025.100619T0000Z-100619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
700 PM CDT FRI JUN 18 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 100 AM CDT SATURDAY

* AT 658 PM CDT...EMERGENCY MANAGEMENT REPORTED SLOW MOVING          
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  OVER 1.5 INCHES OF RAIN HAS FALLEN...WITH ANOTHER INCH POSSIBLE    
  OVER THE WARNED AREA AS MORE THUNDERSTORMS MOVE ACROSS THE REGION. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS
  OF SOUTHERN MARION COUNTY...INCLUDING THE TOWNS OF BUSSEY...
  HAMILTON...HARVEY...KNOXVILLE AIRPORT...MARYSVILLE AND
  MELCHER-DALLAS.

EMERGENCY MANAGEMENT OFFICIALS REPORT WATER FROM FARM FIELDS 
FLOODING OVER VERMONT ROAD NEAR HIGHWAY T23 NORTH OF 
MARYSVILLE...OTHER AREAS OF THE COUNTY MAY ALSO BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333

$$

VACHALEK
4 follow-up statements
901 
WGUS73 KDMX 190147
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
847 PM CDT FRI JUN 18 2010

IAC125-190600-
/O.CON.KDMX.FF.W.0025.000000T0000Z-100619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-
847 PM CDT FRI JUN 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MARION COUNTY
UNTIL 100 AM CDT...

AT 847 PM CDT...EMERGENCY MANAGEMENT REPORTED FLOODING ACROSS THE 
AREA IN THE PAST 2 HOURS. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF SOUTHERN
MARION COUNTY...INCLUDING THE TOWNS OF BUSSEY...HAMILTON...HARVEY...
KNOXVILLE AIRPORT...MARYSVILLE AND MELCHER-DALLAS.

EMERGENCY MANAGEMENT OFFICIALS REPORT WATER FROM FARM FIELDS 
FLOODING OVER VERMONT ROAD NEAR HIGHWAY T23 NORTH OF 
MARYSVILLE...OTHER AREAS OF THE COUNTY MAY ALSO BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333

$$
695 
WGUS73 KDMX 190344
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1044 PM CDT FRI JUN 18 2010

IAC125-190600-
/O.CON.KDMX.FF.W.0025.000000T0000Z-100619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-
1044 PM CDT FRI JUN 18 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MARION COUNTY
UNTIL 100 AM CDT...

AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT ONE TO TWO INCHES OF RAIN HAD FALLEN FRIDAY EVENING ACROSS 
PORTIONS OF MARION COUNTY.  CEDAR CREEK...ENGLISH CREEK...AND WHITE 
BREAST CREEK ALL CONTINUED TO RISE...BUT AT A SLOWER PACE.

RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO 
OCCUR. FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF 
SOUTHERN MARION COUNTY...INCLUDING THE TOWNS OF 
BUSSEY...HAMILTON...HARVEY...MARYSVILLE AND MELCHER-DALLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333

$$

SMALL
995 
WGUS73 KDMX 190508
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT SAT JUN 19 2010

IAC125-190600-
/O.CON.KDMX.FF.W.0025.000000T0000Z-100619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-
1208 AM CDT SAT JUN 19 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN MARION COUNTY
UNTIL 100 AM CDT...

AT 1206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT ONE TO TWO INCHES OF RAIN HAD FALLEN EARLIER FRIDAY EVENING 
ACROSS PORTIONS OF MARION COUNTY.  CEDAR CREEK...ENGLISH CREEK...AND 
WHITE BREAST CREEK ALL CONTINUED TO RISE...BUT AT A SLOWER PACE. 
PLEASE REFRAIN FROM TRAVELING ACROSS LOW WATER CROSSINGS NEAR THESE 
CREEKS. 

IS EXPECTED TO OCCUR OVER MAINLY RURAL AREAS OF SOUTHERN MARION
COUNTY...INCLUDING THE TOWNS OF BUSSEY...HAMILTON...HARVEY...
KNOXVILLE AIRPORT...MARYSVILLE AND MELCHER-DALLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DOWN.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333

$$

BEERENDS
835 
WGUS73 KDMX 190557
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1257 AM CDT SAT JUN 19 2010

IAC125-190613-
/O.EXP.KDMX.FF.W.0025.000000T0000Z-100619T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION IA-
1257 AM CDT SAT JUN 19 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN MARION
COUNTY HAS BEEN ALLOWED TO EXPIRE...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4133 9287 4116 9288 4116 9333 4130 9333

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 6:41 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 18, 6:41 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT FRI JUN 18 2010

.SHORT TERM...
REAL THREAT OF SURFACE BASED CONVECTION TO INITIATE ALONG WARM
FRONTAL BOUNDARY ALONG IOWA/MISSOURI BORDER WITH CAPES EXPECTED OVER
4000 IN SOUTHWEST IOWA AND 0-6 KM SHEAR AROUND 40 KTS. WRF MODEL
TENDS TO TAKE EXISTING LINE OF THUNDERSTORMS OVER NORTH CENTRAL IOWA
INTO A FORWARD PROPAGATING MCS. THE HRRR MODEL DEVELOPS SUPERCELLS
OVER SOUTHWEST IOWA...THEN DEVELOPS IT INTO ITS OWN MCS FROM CENTRAL
IOWA MOVING SOUTHEAST. LEANING TOWARD THE HRRR MODEL WHICH BEST TAPS
THE INSTABILITY OVER SOUTHWEST IOWA. THIS SCENARIO WILL INTRODUCE
PLENTY OF QPF OVER THE MOIST SOILS OF SOUTHERN IOWA OVERNIGHT WHICH
COULD PRODUCE FLASH FLOODING. THE SUPERCELLS SHOULD DEVELOP IN A
FAVORABLE TORNADIC ENVIRONMENT ALONG THE FRONTAL BOUNDARY.

.LONG TERM...
VERY BUSY TODAY WITH SHORT TERM FORECAST ISSUES SO MUCH OF THE
FORECAST WAS BASED ON PERSISTENCE...HPC GUIDANCE IN THE LONG TERM
AND COLLABORATION WITH NEARBY WFO/S.  ACTIVE WEATHER PATTERN
CONTINUES ACROSS CENTRAL IOWA THROUGH THE PERIOD.  WAS UNABLE TO GO
DRY FOR ANY LENGTH OF TIME.

WSW ZONAL FLOW FROM THE WESTERN US NE ACROSS THE NORTHER PLAINS AND
INTO THE GREAT LAKES ATTM.  SOUTH OF THE WESTERLIES...A LARGE FLAT
UPPER RIDGE OVER THE SRN CONUS.  UPPER PATTERN REMAINS THE SAME FOR
THE NEXT SEVERAL DAYS WITH OCNL SHORT WAVE IMPULSES MOVG THROUGH THE
FLOW.  ASSOCIATED SFC BOUNDARY SHOULD EXTEND FROM IL WNW ACROSS NRN
MO AND INTO THE CNTRL PLAINS BY 12Z SATURDAY.  NAM MUCH SLOWER WITH
RETURN MOISTURE THAN THE GFS. FORECASTED A COMPROMISE BETWEEN THESE
SOLUTIONS.  IN EITHER CASE...AMS RELOADS OVER THE PLAINS BY SATURDAY
EVENING AND ANOTHER MCS SHOULD MOVE THROUGH CENTRAL IOWA SATURDAY
NIGHT AND SUNDAY. AFTER THAT...LOOKS LIKE THE MCS TRAIN SHOULD
CONTINUE EARLY NEXT WEEK.

THE NEW 12Z ECMWF SUGGEST THE BOUNDARY PUSHES SOUTH MID TO LATE
WEEK. NOT ENOUGH CONFIDENCE TO FORECAST THAT ATTM...BUT WE HOPE IT
IS CORRECT.

WILL ISSUE ESF FOR ALL OF THE FORECAST RAIN AND POTENTIAL
FLOOD/FLASH FLOOD ISSUES.

&&

.AVIATION...
19/00Z...STRONG CONVECTION HAS PUSHED SOUTH AND EAST OF THE ALL
TAF SITES EXCEPT OTM WHERE STRONG THUNDERSTORM WILL MOVE THROUGH
OVER THE NEXT 1 TO 2 HOURS. MAIN CONCERN WITH OTM IS WITH STRONG
WINDS...AS WELL AS MVFR CIGS/VIS THROUGH 03Z. COLD FRONT LOOKS TO
PUSH THROUGH LATE THIS EVENING WITH WIND SHIFT TO THE WEST. WEAK
SURFACE HIGH BUILDS INTO THE STATE THROUGH THE END OF THE TAF
FORECAST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 AM CDT SATURDAY FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-CALHOUN-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HARDIN-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-
POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-
WAYNE-WEBSTER.

&&

SHORT TERM...JAH
LONG TERM...JAJ
AVIATION...KLP
Hazardous weather outlook, Jun 18, 3:55 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
355 PM CDT FRI JUN 18 2010

IAZ033>039-044>050-057>062-070>075-081>086-092>097-191000-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
355 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BECOME NUMEROUS THIS EVENING.
THE PRIMARY THREATS WILL BE FOR WIND GUSTS OF 60 MPH OR
MORE...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO AN
ISOLATED TORNADO THREAT.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH LATE TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A
FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT INTO
SUNDAY...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. THE
HEAVIEST RAINFALL IS LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY.
THREE TO FOUR INCHES OF RAIN IS QUITE LIKELY OVER CENTRAL
IOWA...WITH SOME AREAS RECEIVING OVER 6 INCHES.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PARTS OF THE AREA.  A
WATCH/WARNING/ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 900 PM.

IAZ004>007-015>017-023>028-191000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
355 PM CDT FRI JUN 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING HOURS. THE
PRIMARY THREATS WILL BE FOR WIND GUSTS OF 60 MPH OR MORE...LARGE
HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ALSO AN ISOLATED
TORNADO THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY NIGHT. A
FEW OF THE STORMS MAY BE SEVERE...ESPECIALLY SATURDAY NIGHT INTO
SUNDAY...HOWEVER THE GREATEST THREAT IS FOR HEAVY RAINFALL. THE
HEAVIEST RAINFALL IS LIKELY BETWEEN SATURDAY NIGHT AND TUESDAY.
THREE TO FOUR INCHES OF RAIN IS QUITE LIKELY OVER CENTRAL
IOWA...WITH SOME AREAS RECEIVING OVER 6 INCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 900 PM.

In the hours before

Local storm report, Jun 18, 6:26 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     7 N TOLEDO              42.09N 92.58W
06/18/2010                   TAMA               IA   BROADCAST MEDIA

            SEMI BLOWN OFF OF ROAD. REPROTED BY KWWL TV

&&

JOHNSON
Local storm report, Jun 18, 6:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             3 W TAMA                41.96N 92.63W
06/18/2010  E1.00 INCH       TAMA               IA   LAW ENFORCEMENT

&&

JOHNSON
Local storm report, Jun 18, 6:28 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             1 WNW ARISPE            40.95N 94.24W
06/18/2010  E0.88 INCH       UNION              IA   TRAINED SPOTTER

&&

JB
Local storm report, Jun 18, 6:33 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     5 W MARYSVILLE          41.17N 93.05W
06/18/2010  E70 MPH          MARION             IA   EMERGENCY MNGR

&&

JOHNSON
Special weather statement, Jun 18, 6:51 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT FRI JUN 18 2010

IAZ038-039-048>050-060>062-072>075-082>086-093>097-190130-
GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-
MADISON-WARREN-MARION-MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...GRUNDY CENTER...WATERLOO...AMES...
MARSHALLTOWN...TOLEDO...DES MOINES...NEWTON...GRINNELL...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...MOUNT AYR...LEON...
CORYDON...CENTERVILLE...BLOOMFIELD
651 PM CDT FRI JUN 18 2010

...STRONG TO SEVERE STORMS TO CONTINUE THROUGH MID-EVENING...

THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS...AND EVEN ISOLATED TORNADOES WILL CONTINUE TO BE A THREAT
THROUGH AT LEAST 830 PM CDT. LOCALLY HEAVY RAIN IS EXPECTED WITH
THESE STORMS AS WELL AND MAY LEAD TO PONDING OF WATER ON ROADWAYS.
CONTINUE TO MONITOR THE NOAA RADIO FOR SEVERE WEATHER UPDATES...OR
VISIT OUR WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER
INFORMATION.

KLP
Local storm report, Jun 18, 6:55 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT FRI JUN 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             LOVILIA                 41.14N 92.91W
06/18/2010  E1.00 INCH       MONROE             IA   LAW ENFORCEMENT

&&

JOHNSON

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:17 PM CDTFlash Flood WarningDMXClarke, Union4 hr
Jun 18, 7:20 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek40 min
Jun 18, 7:21 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Wayne24 min
Jun 18, 7:36 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne39 min
Jun 18, 7:41 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne49 min
Jun 18, 7:59 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne31 min
Jun 18, 8:14 PM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne16 min
Jun 18, 8:22 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Lucas, Monroe, Wapello, Wayne53 min
Jun 18, 8:26 PM CDTAreal Flood AdvisoryDMXDecatur, Wayne3 hr
Jun 18, 8:36 PM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Jun 18, 8:55 PM CDTRiver Flood WarningDMXBoone, Hamilton, Webster19 days
Jun 18, 8:55 PM CDTRiver Flood WarningDMXMadison, Warren3 days
Jun 18, 9:16 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wayne44 min
Jun 18, 10:27 PM CDTAreal Flood AdvisoryDMXWayne3 hr
Jun 18, 11:38 PM CDTRiver Flood WarningDMXAppanoose, Wayne17 hr
Jun 19, 4:01 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 38 more54 hr
Jun 19, 4:03 AM CDTDense Fog AdvisoryDMXAdair, Adams, Appanoose, Black Hawk, Boone, Cass and 25 more4 hr
Jun 19, 4:08 AM CDTRiver Flood WarningDMXMahaska, Wapello79 days
Jun 19, 4:08 AM CDTRiver Flood WarningDMXWapello80 days
Jun 19, 8:17 AM CDTRiver Flood WarningDMXWright49 hr
Jun 19, 9:14 AM CDTRiver Flood WarningDMXMahaska, Marion25 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.